MAUDE Adverse Event Report: PENUMBRA, INC. SWIFTPAC COIL; HCG, KRD

PENUMBRA, INC. SWIFTPAC COIL; HCG, KRD
Catalog Number 400SWPC20
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the middle meningeal artery (mma) using a swiftpac coil (swiftpac) and a non-penumbra microcatheter.During the procedure, while advancing the swiftpac through the microcatheter to the target location, the swiftpac unintentionally detached within the microcatheter.The microcatheter containing detached swiftpac was removed.The procedure was completed using another swiftpac and another non-penumbra microcatheter (headway duo 156cm).There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned swiftpac coil (swiftpac) confirmed that the embolization coil was detached.Evaluation revealed that the pusher assembly distal detachment tip was kinked, the pull wire was retracted from its alignment feature and the embolization coil was detached.If the swiftpac coil is manipulated against resistance during use, the pusher assembly may elongate beyond the reach of the pull wire and result in the embolization coil detaching.Based on the reported event, the root cause of the resistance could not be determined.The detached embolization coil was returned stuck inside the hub of the non-penumbra microcatheter.Further evaluation revealed kinks on the pusher assembly and ovalization on the distal shaft of the non-penumbra microcatheter.This damage is incidental to the reported complaint and likely occurred during packaging for return to penumbra.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
SWIFTPAC COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key22592946
Report Number3005168196-2025-00244
Device Sequence Number18393600
Product Code HCG
UDI-Device Identifier00815948029675
UDI-Public00815948029675
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K230284
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number400SWPC20
Device Lot NumberF00015810
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2025
Initial Report FDA Received Date07/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexFemale